Thunderstorm Wind, Gibson
- When
- August 28, 12:53 PM CST
- Where
- Gibson County, Owensville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.267, -87.683
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 28, 12:25 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SAT AUG 28 2004 .DISCUSSION... CONVECTION HAS BEEN STEADILY INCREASING THIS AFTERNOON AHEAD OF A 500 MB VORT CENTER ENTERING WRN ARKANSAS. THE RUC MODEL LIFTS THIS VORT CENTER NORTHEASTWARD ACROSS ARKANSAS THIS EVENING. WITH PLENTY OF TROPICAL MOISTURE TO WORK WITH /PRECIP WATER VALUES AROUND 2 INCHES AND SFC DEW POINTS AROUND 75/...SOME LOCALLY VERY HEAVY RAINFALL WILL OCCUR. THIS WILL BE MENTIONED IN THE GRIDDED AND TEXT FORECAST PRODUCTS. FFG VALUES ARE QUITE HIGH IN MOST AREAS...AROUND 2.5 INCHES PER HOUR...WHICH SHOULD LIMIT RUNOFF PROBLEMS. FFG IS LOWER IN THE WABASH VALLEY...AND THIS AREA WILL NEED TO BE MONITORED MORE CLOSELY AFTER THE COPIOUS RAINFALL OF A FEW NIGHTS AGO. SECONDARY CONCERN IS THE POTENTIAL FOR A FEW WIND/HAIL EVENTS AS ADDRESSED IN RECENT MCD 2139 FROM THE STORM PREDICTION CENTER. AT ANY RATE...THE ACTIVITY WILL DIMINISH WITH LOSS OF DAYTIME HEATING AFTER 02Z. SOME LINGERING SHOWERS OR WEAK STORMS WILL PERSIST UNTIL THE COLD FRONT PASSAGE ON SUNDAY. THE FRONT IS NOT WELL DEFINED. THE DEW POINT AND TEMP GRADIENT LAG WELL BEHIND THE SFC WIND SHIFT LINE. THEREFORE...THE DIFFERENCES IN THE MODEL TIMING OF THE SURFACE TROUGH AND WIND SHIFT HAVE LITTLE EFFECT ON THE FORECAST. LOW LEVEL DRYING WILL BE VERY SLOW TO OCCUR. THE ETA/GFS MOS TEMPS AND DEW POINTS LOOK SEVERAL DEGREES TOO COOL TONIGHT FOR SUCH A WEAK NORTHERLY FLOW. WILL FOLLOW NGM MOS FOR LOWS. MAIN THEME FOR THE SUNDAY FORECAST IS LINGERING LOW LEVEL MOISTURE IMMEDIATELY BEHIND THE SLOW MOVING COLD FRONT. ETA/GFS TIME HEIGHT CROSS SECTIONS INDICATE LOW CLOUDS WILL BE SLOW TO LEAVE. GIVEN THE CLOUDINESS AND WEAK NORTHERLY FLOW...THE COOLER ETA/GFS MOS WILL BE FOLLOWED. SOME RESIDUAL INSTABILITY SHOWERS AND WEAK THUNDERSTORMS ARE POSSIBLE AHEAD OF THE MID LEVEL TROUGH AXIS. WILL RETAIN A LOW CHANCE OF SHOWERS FOR THE KHOP AREA INTO EARLY SUNDAY NIGHT...WHEN THE 700 MB TROUGH AXIS WILL FINALLY PASS THROUGH. RELATIVE TO THE PAST FEW DAYS...PLEASANTLY LOW DEW POINTS ARE EXPECTED MONDAY THROUGH WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS SOUTHEAST ACROSS ILLINOIS. LITTLE IF ANY CU IS EXPECTED AS 850 DEW POINTS FALL TO AROUND MINUS 5 ON MONDAY. SURFACE HIGH TEMPS WILL NOT BE A WHOLE LOT COOLER SINCE 850 MB TEMPS WILL REMAIN IN THE TEENS. OVERNIGHT LOWS WILL BE NOTICEABLY LOWER IN THE DRY AIR MASS. FORECAST FOR LATER IN THE WEEK IS COMPLICATED BY MODEL DIFFERENCES. LATEST 12Z GFS DEVELOPS A WAVE ALONG THE FRONT OVER THE SOUTHEASTERN STATES LATE WEDNESDAY. THIS LOW THEN CIRCULATES PLENTY OF LOW AND MID LEVEL MOISTURE WESTWARD INTO THE LOWER OHIO VALLEY ON THURSDAY. BY FRIDAY AND SATURDAY...ENOUGH MOISTURE AND INSTABILITY SHOULD BE IN PLACE FOR ISOLATED DIURNAL CONVECTION. DGEX/GFS INDICATE THE TRIGGER WILL BE A 500 MB SHORTWAVE LIFTING NORTHEAST FROM TEXAS TOWARD THE MID MISSISSIPPI VALLEY. THE ECMWF/UKMET ARE MORE PRONOUNCED WITH RIDGING AROUND THE NORTH AND WEST SIDE OF HURRICANE FRANCES...WHICH WOULD KEEP OUR AREA DRY. WILL FOLLOW THE GFS/DGEX/NCEP GUIDANCE AT THIS TIME. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT SAT AUG 28 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 340 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF ISOLATED SEVERE THUNDERSTORMS...WITH THE MAIN HAZARDS STRONG WIND AND HAIL...MAINLY THIS AFTERNOON AND EARLY THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY...MAINLY EARLY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Evansville,IN radar (KVWX), 4 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415226.